Betaserc (Betahistine)

Discussion in 'Treatments' started by bulldog, Feb 7, 2013.

    1. Ruby louise

      Ruby louise Member

      Tinnitus Since:
      02/2019
      Cause of Tinnitus:
      Cochlear Hydrops??? ENT doc thinks
      My ENT specialist in Melbourne Australia says I have Cochlear Hydrops. I had all the wonderful tests prior. Anyway he has put me on Serc for 3 months
      Also put me on diuretic tablets to get rid of salt and fluid from my body in this case the cochlear area Anyway I took it for 4 days and have never felt so ill in my life. Dizzy weak as a kitten couldn’t walk up one flight of stairs without collapsing plus my blood pressure dropped very low. These are used for high blood pressure also
      I called him at his private number on a weekend and told him my symptoms and he said stop taking the diuretic I feel better now
      Right now I have a bad head cold lots of blowing nose and feel my tinnitus is more annoying. I’m trying to hard to habituate like ignore it. I feel like giving it a slap. Has anyone felt their T was a little more annoying when they had a cold
      Thank you for reading. God bless you all
       
    2. TWK

      TWK Member

      Location:
      Toronto
      Tinnitus Since:
      01/2018
      Cause of Tinnitus:
      Virus
      Here's my experience so far with Betahistine:

      I developed tinnitus Jan 18. I had been taking Telmisartan for 3 months for a cardiac issue and blood pressure control. The entire time I was on this med, I had hyperacusis and balance issues. The balance issues I don't think were from my blood pressure being too low, but from direct effects on my inner ear and the vestibular system. At one point, I developed a viral infection that ravaged both ears (lots of inflammation, fluid, and clogged eustachian tubes). Tinnitus started then, and I found that my blood pressure actually increased the more Telmisartan I took (plus my tinnitus and balance issues got worse). I was taken off the Telmisartan, but the tinnitus didn't resolve. Skip forward a year and a half - my tinnitus is still there, although some days not as bad as it was, but is still a major pain and causes sleep issues. I still have occasional ear issues - some days fullness, mild discomfort or pain, etc. I was restarted on a baby dose of another angiotensin blocker for blood pressure, and within a few days I was having disturbing pain deep in my ears, and the familiar feeling of disturbed balance.
      After thinking through, and doing a bit of research, I decided to re-try taking betahistine. So far, after just a couple of doses, the pain in my ears has receded considerably and tinnitus is significantly lower, along with a resolution of the balance issues. Only downside is that the betahistine makes me feel quite antsy and gave me a bit of a headache during sleep. Hopefully that goes away.
      Note that my tinnitus arose from a very different cause than most here who have it from acoustic trauma.
       
      • Informative Informative x 2
      • Like Like x 1
      • Agree Agree x 1
    3. LukeYoung
      Mooooody

      LukeYoung Member Benefactor

      Location:
      Toowoomba, Queensland, Australia
      Tinnitus Since:
      06/16
      Cause of Tinnitus:
      A loud Concert - Noise Exposure
      Hey guys,

      Just wondering if anyone has tried serc?
      What was your experience with it?
      How long did you take it?

      This drug is used for Ménière's but apparently helps blood flow to ears and nerve endings.

      My mother used it for her Meniere's.

      And it is listed to help with “tinnitus”.
       
    4. Gman
      No Mood

      Gman Member Benefactor

      Tinnitus Since:
      07/2016
      Cause of Tinnitus:
      Ototoxic earwax drops, worsened by MDs (Muppet Doctors)
      In my experience, Betahistine (serc/betaserc) is extremely effective for vertigo. Zero effect on Tinnitus for me.
       
      • Helpful Helpful x 1
    5. Jeebs
      Depressed

      Jeebs Member

      Location:
      Germany
      Tinnitus Since:
      10/2019
      Cause of Tinnitus:
      Noise Induced
      Hey man, I got a prescription from an ENT who pointed to some research that it might help. I took it for about two weeks but have felt no change whatsoever.
       
    6. LukeYoung
      Mooooody

      LukeYoung Member Benefactor

      Location:
      Toowoomba, Queensland, Australia
      Tinnitus Since:
      06/16
      Cause of Tinnitus:
      A loud Concert - Noise Exposure
      I just got prescribed some. They say the same. Worth a try I guess. They said 4 weeks before it makes a difference
       
    7. Jeebs
      Depressed

      Jeebs Member

      Location:
      Germany
      Tinnitus Since:
      10/2019
      Cause of Tinnitus:
      Noise Induced
      Interesting! Please drop me a PM or mark me in a following post if you notice any difference! Then I'd go back to my ENT and try again for a longer time. I have read on German patient forums, that for some it made a difference. I have to pay for it privately but it is fairly affordable. Does the Aussie healthcare system cover it for tinnitus treatment?
       
      • Like Like x 1
    8. LukeYoung
      Mooooody

      LukeYoung Member Benefactor

      Location:
      Toowoomba, Queensland, Australia
      Tinnitus Since:
      06/16
      Cause of Tinnitus:
      A loud Concert - Noise Exposure
      I had to pay for it out of pocket. It was $20 for the prescription.
       
    9. Kev

      Kev Member

      Location:
      California
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      Barotrauma, Noise Exposure, SSHL
      I've been through the betahistine merry-go-round recently. My new ENT at the House Clinic (supposedly an esteemed institution) said I may have hydrops and prescribed it 4 times daily. I ordered it from Canada and gave it a month until the headaches from what I'm assuming was the drug were too much to bear. It felt like pockets of my head had air in them and it was a weird type of pain and dizziness I haven't had before. Good news is after about a week and a half of being off of it it went away. It's a "I have no idea what to do with this tinnitus patient" write-off drug (obviously my opinion). If you find it helping then good for you and keep going but if you get headaches like I did don't freak out just come off it as quick as you can.
       
      • Informative Informative x 1

Share This Page

Loading...